Ask a doctor

Tear Trough Bruising from Juvederm? (photo)

I still have a black eye and bumps from a Juvederm injection in my tear trough 6 months ago. When it was being done, I could feel the "pop" as the injection penetrated the vein that runs through that delicate area. Now the vein is damaged (probably permanently, since this was almost 6 months ago), and I look worse than ever. I don't know about the product, but the training this woman received was clearly inadequate. Never again.

Doctor Answers (6)

Juvederm to tear troughs

+1

I tend to use Restylane first for tear troughs. I'm sorry that you had this experience. Bruising or capillary breakage may improve with time. I wish you the best.


Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Black eye after Fillers

+1

Hemosiderin staining and post-inflammatory hyperpigmentation are common side effects which may occur when injecting the thin skin underneath the eye. They can give the appearance of increased dark circles or black eyes. While they may seem concerning, eventually they both do resolve with time. It may take 6 months or longer in some cases. Sometimes treatment with hydroquinone containing creams can help speed the process along.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 3 reviews

Tear Trough Bruising from Juvederm? (photo)

+1

" the truing this woman received"???? Was she a doctor??? If not than why would you be injected by anyone who was not a DOCTOR with experience??? 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 62 reviews

You might also like...

Tear Trough Bruising from Juvederm?

+1

      Hemosiderin staining can improve over a period of months, and bruising can occur even with an experienced injector.  There are many, many veins and tributaries in this area, most of which cannot be visualized. 

 

Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 218 reviews

Tear Trough Bruising from Juvederm

+1

The area under the eyes is extremely thin and there are many veins there, many underneath that can't be seen. While rare, hitting one of these veins during injection can cause a hemosiderin stain to form. It can take a long time for this to go away, but it will ultimately resolve. While I don't tend to recommend Juvederm for under the eyes, it's not the product that did this as any filler used can cause this issue.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Bruising after Juvederm injection

+1

I have seen bruising that slowly resolves in this area.  It should not be permanent in any case. Given time it should fade.  

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.